Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had meth relapse. Have sores on legs. Blisters on arms. Skin feels dehydrated. Looks swollen and ugly. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
Well, I am a professional, a successful woman but I recently had a meth relapse (I had not used for a decade) I injected meth almost daily for about a month/month and a half. I have, of course and inevitably, some sores on my legs that will not heal because I pic at them, and some on my face as well. Additionally, I had some blisters just appear on my arms. As I didn't notice them until I stopped using, I didn't pick at them. What is the best way to heal. On the one hand, drying everything out seems like it works. On the other, my skin still feels very dehydrated and I know that keeping wounds moist may prevent scarring. I am embarrassed, ashamed and angry with myself, I have tried salycilic acid, glycolic acid, acne treatments, calamine lotion, some kiels profuct meant to soothe damaged skin. I am currently on bacrim, but when I have used neosporin the sores get worse, it seems. I have perscription ointments as well but don't know if I should use them. I am too ashamed to ask my step mother who is a doctor, and I cannot afford a doctor here (I live in Europe most of the time) Please tell me what to do to heal my face and body. The sores on my legs are like little open wounds, and my face is almost abraded. not very deep but swollen and ugly
Posted Fri, 25 Oct 2013 in Skin Hair and Nails
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Keep them clean and dry..

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about these wounds on your body. I honestly hope we get to find a solution that works for you.

I will like to ask you to stop all the topical agents you are applying to these wounds. If they are not infected, then you do not need them. Cleaning regularly, keeping them dry and exposed would guarantee their healing with time. All these topical agents may rather cause more irritation and compromise a timely healing or even aggravate the wounds. As you rightly mentioned, picking at the only worsens the picture....Please, do all to stop.

I understand exposing the body leads to dehydration. However, if you get to drink enough water to replace the losses, this shouldn't be a problem. You should simply increase your water intake and offset the fluid losses caused by the exposure. This would be very helpful.

For sure you have seen the consequences of illicit drugs. Please, abstain from further practices in future as they only help ruin your health. Seek for help to get out of this.

I wish you a speedy recovery and please do feel free to request for clarifications if need be. Thank you so much for using our services.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor